Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Feb 7, 2024, 12:55 PM CST for 31 counties in Missouri; 6 counties in Kansas. It took effect at Feb 8, 2024, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 12:55 PM CST (18:55 UTC)
- In effect from
- Feb 8, 2024, 6:00 AM CST
- Expired
- Feb 8, 2024, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
All 37 counties
Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS73 KEAX 071855 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1255 PM CST Wed Feb 7 2024 MOZ017-023>025-030>033-038>040-043>046-053-054-080300- /O.NEW.KEAX.WI.Y.0002.240208T1200Z-240209T0000Z/ Adair-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1255 PM CST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast and west central Missouri. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
468 WWUS73 KEAX 080851 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 251 AM CST Thu Feb 8 2024 MOZ005>008-014>016-022-090000- /O.EXA.KEAX.WI.Y.0002.240208T1200Z-240209T0000Z/ Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-Caldwell- Including the cities of Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Hamilton, Braymer, Polo, and Breckenridge 251 AM CST Thu Feb 8 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Harrison, Mercer, Putnam, Schuyler, Daviess, Grundy, Sullivan and Caldwell Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ017-023>025-030>033-038>040-043>046-053-054-090000- /O.CON.KEAX.WI.Y.0002.240208T1200Z-240209T0000Z/ Adair-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 251 AM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central, northeast and west central Missouri. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kurtz
529 WWUS73 KEAX 081626 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1026 AM CST Thu Feb 8 2024 KSZ025-057-060-103>105-MOZ013-020-021-028-029-037-090000- /O.EXA.KEAX.WI.Y.0002.000000T0000Z-240209T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- De Kalb-Buchanan-Clinton-Platte-Clay-Jackson- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, and Independence 1026 AM CST Thu Feb 8 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054-090000- /O.CON.KEAX.WI.Y.0002.000000T0000Z-240209T0000Z/ Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-Adair- Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1026 AM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Harrison, Mercer, Putnam, Schuyler, Daviess, Grundy, Sullivan and Caldwell Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
009 WWUS73 KEAX 082337 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 537 PM CST Thu Feb 8 2024 KSZ025-057-060-103>105-MOZ005>008-013>017-020>025-028>033-037>040- 043>046-053-054-090045- /O.EXP.KEAX.WI.Y.0002.000000T0000Z-240209T0000Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS- Harrison-Mercer-Putnam-Schuyler-De Kalb-Daviess-Grundy-Sullivan- Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte- Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline- Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 537 PM CST Thu Feb 8 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:21 AM CST, 1 hour 34 minutes earlier. Its key messages:
- Well above normal temperatures continue through Friday; near record highs on Thursday.
- Windy conditions develop through today, with likely (70 to 90%) chance of reaching criteria for a Wind Advisory on Thursday.
Area forecast discussion, Feb 7, 11:21 AM CST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1121 AM CST Wed Feb 7 2024 .KEY MESSAGES... - Well above normal temperatures continue through Friday; near record highs on Thursday. - Windy conditions develop through today, with likely (70 to 90%) chance of reaching criteria for a Wind Advisory on Thursday. && .DISCUSSION... Issued at 245 AM CST Wed Feb 7 2024 The western trough continues to churn across the Sierra and toward the Great Basin. Ahead, the amplified upper ridge continues to slide east across the Southern Plains, positively tilted through the Ozarks toward the Mid-Mississippi Valley. At the surface, through 08Z, winds remain light and out of the south as broad surface ridging remains spread across the region. Through sunrise, winds will increase as the surface gradient increases ahead ahead of the developing surface trough along the Front Range. By late morning, gusty south winds will develop, sustained 15 to 20 mph with gusts 25 to 30 through the afternoon. Temperatures will remain well above normal given the WAA regime, highs will top out around 60 F. This evening, winds will remain elevated, becoming more southwest as an open short wave trough ejects east-northeast, off the larger western H500 trough, across the Sand Hills. With the associated surface low following suite, expect wind gusts overnight over 30 mph at times. Forecast soundings through midnight, suggest some mid- level moisture may be enough for some sprinkles at the surface across northwestern Missouri, but any precip will need to really overcome a rather dry column. Thursday, strong winds will persist through the day as a trailing H500 short wave trough advances eastward across the northern Plains, resulting in a rather stout response through the lower levels, with a nearly stacked surface to H850 to H500 open trough. Through sunrise, the H850 southwesterly jet will be near 50kts, sustaining through midday, where Bufkit soundings suggest deep mixing, tapping in to the LLJ. Sustained winds will easily approach 25 to 30 mph and gusts will be capable of reaching 45 mph. A Wind Advisory will likely (70 to 90%) be needed. Will hold off until more details fall out of where the strongest winds will develop. Temperatures will be their warmest for the week, easily topping out in the mid to high 60s, coming close to record highs. Additionally, enough moisture may traverse the region, combined with sufficient lift for some light rain through the afternoon in central and eastern Missouri. Friday, shallow ridging will develop as the last remnants of the western trough finally churn east across the Rockies. With an additional open short wave to the north, dropping south across the Northern Plains, a cold front will drop south-southeast across the region. Temperatures will respond accordingly, with 60s for highs south of the boundary and mid 50s to the north. More seasonable temperatures will follow as troughing intensifies across the Rockies and drives southeast into the Southern Plains Saturday into Sunday. Deterministic mid to long range solutions continue the southerly track of the H500 short wave, across the Ouachitas through Sunday night. The NBM continues to hold on to lower PoPs to the north, along the Ozark Plateau Sunday AFternoon into Monday. Rain will be primary precip type, but overnight into Monday, a rain/snow mix cannot be ruled out. Any precip will be very light and if this southerly track continues, most the area will probably be dry. Mild and dry conditions will usher in next week as shallow ridging sets up. Highs will be in the upper 40s to lower 50s Monday through Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1120 AM CST Wed Feb 7 2024 Expect to see southerly winds gradually increasing through the forecast period with highest gusts expected for late in the TAF period. Could see some brief lower ceilings Thursday morning, but in general this should be short lived with the main focus on the winds. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Kurtz AVIATION...HB
Hazardous weather outlook, Feb 7, 4:42 AM CST, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 442 AM CST Wed Feb 7 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 442 AM CST Wed Feb 7 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind gusts near 45 mph are expected Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.